Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
191 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes periods like bleeding after taking antitussive?

Hello Doc, I am from Dubai. 3 weeks ago I had my monthly menstrual period that ended for 5 days. then I have dry cough that I took antitussive as my medication. After 4 days of taking the medicine, my menstruation came back which i am still experiencing it right now for 3 days now. the bleeding is not heavy though but I am confused and worried. I dont feel any pain on my lower hip or in any part of my body. please help me doc..thank you..
Fri, 12 Jun 2020
Report Abuse
OBGYN, Maternal and Fetal Medicine 's  Response
Hi,

I think that the cough along with intake of anti-tussive can have triggered hormonal imbalance in your body which might have lead to irregularities in menstrual cycle. I would suggest you have a course of tranaxemic acids along with norethisterone tablets for 5 days, to stop this irregular bleeding and do a thyroid profile test done.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Sujoy S. Bhattacharjee, OBGYN, Maternal and Fetal Medicine
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Menstruation


What causes periods like bleeding after taking antitussive?

Hi, I think that the cough along with intake of anti-tussive can have triggered hormonal imbalance in your body which might have lead to irregularities in menstrual cycle. I would suggest you have a course of tranaxemic acids along with norethisterone tablets for 5 days, to stop this irregular bleeding and do a thyroid profile test done. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Sujoy S. Bhattacharjee, OBGYN, Maternal and Fetal Medicine